Advertisement

Computational and Applied Mathematics

, Volume 37, Issue 4, pp 5187–5202 | Cite as

Compact finite difference relaxation method for chaotic and hyperchaotic initial value systems

  • D. Mathale
  • P. G. Dlamini
  • M. Khumalo
Article
  • 102 Downloads

Abstract

In this paper, we present a new application of higher order compact finite differences to solve nonlinear initial value problems exhibiting chaotic behaviour. The method involves dividing the domain of the problem into multiple sub-domains, with each sub-domain integrated using higher order compact finite difference schemes. The nonlinearity is dealt using a Gauss–Seidel-like relaxation. The method is, therefore, referred to as the multi-domain compact finite difference relaxation method (MD-CFDRM). In this new application, the MD-CFDRM is used to solve famous chaotic systems and hyperchaotic systems. The main advantage of the new approach is that it offers better accuracy on coarser grids which significantly improves the computational speed of the method. The results are compared with spectral-based multi-domain method.

Keywords

Chaotic and hyperchaotic systems Compact finite differences Multi-domain Relaxation 

Mathematics Subject Classification

65L05 65L12 37M05 

References

  1. Abdulaziz O, Noor NFM, Hashim I, Noorani MSM (2008) Further accuracy tests on Adomian decomposition method for chaotic systems. Chaos Solitons Fractals 36:1405–1411CrossRefGoogle Scholar
  2. Alomari AK, Noorani MSM, Nazar R (2009) Adaptation of homotopy analysis method for the numeric analytic solution of Chen system. Commun Nonlinear Sci Numer Simul 14:2336–2346CrossRefzbMATHGoogle Scholar
  3. Alomari AK, Noorani MSM, Nazar R (2010) Homotopy approach for the hyperchaotic Chen system. Phys Scr 81:045005CrossRefzbMATHGoogle Scholar
  4. Bastani M, Salkuyeh DK (2012) A highly accurate method to solve Fisher’s equation. Pramana J Phys 78(3):335–346CrossRefGoogle Scholar
  5. Batiha B, Noorani MSM, Hashim I, Ismail ES (2007) The multistage variational iteration method for a class of nonlinear system of ODEs. Phys Scr 76:388–392MathSciNetCrossRefzbMATHGoogle Scholar
  6. Cheng H, Zhou J, Wu Q (2011) adaptive synchronization of coupled hyperchaotic chua systems. Control and Decision Conference (CCDC). Chinese.  https://doi.org/10.1109/CCDC.2011.5968162
  7. Chen G, Dong X (1993) From chaos to order—perspectives and methodologies in controlling chaotic nonlinear dynamical systems. Int J Bifurc Chaos 3(06):1363–1409CrossRefzbMATHGoogle Scholar
  8. Chowdhury MSH, Hashim I, Momani S (2009) The multistage homotopy-perturbation method: a powerful scheme for handling the Lorenz system. Chaos Solitons Fractals 40:1929–1937CrossRefzbMATHGoogle Scholar
  9. Chowdhury MSH, Hashim I, Momani S, Rahman MM (2012) Application of multistage homotopy perturbation method to the chaotic genesio system. Abstr Appl Anal 2012:974293.  https://doi.org/10.1155/2012/974293 MathSciNetCrossRefzbMATHGoogle Scholar
  10. Chowdhury MSH, Hashim I (2009) Application of multistage homotopy-perturbation method for the solutions of the Chen system. Nonlinear Anal Real World Appl 10:381–391MathSciNetCrossRefzbMATHGoogle Scholar
  11. Danca M, Chen G (2004) Bifurcation and Chaos in a complex model of dissipative medium. Int J Bifurc Chaos 14:3409–3447MathSciNetCrossRefzbMATHGoogle Scholar
  12. During B, Fournie F, Jungel A (2003) High order compact finite difference schemes for a nonlinear Black-Scholes equation. Int J Theor Appl Finance 6(7):767–789MathSciNetCrossRefzbMATHGoogle Scholar
  13. Do Y, Jang B (2012) Enhanced multistage differential transform method: application to the population models. Abstr Appl Anal 2012:253890.  https://doi.org/10.1155/2012/253890 MathSciNetzbMATHGoogle Scholar
  14. Freihat A, Momani S (2012) Adaptation of differential transform method for the numeric-analytic solution of fractional-order Rssler chaotic and hyperchaotic systems. Abstr Appl Anal 2012:253890.  https://doi.org/10.1155/2012/253890 CrossRefzbMATHGoogle Scholar
  15. Godunov SK, Ryabenkii VS (1987) Difference schemes: an introduction to the underlying theory. Elsevier Science Publishers, New YorkGoogle Scholar
  16. Goh SM, Noorani MSM, Hashim I (2009) Efficacy of variational iteration method for chaotic Genesio system classical and multistage approach. Chaos Solitons Fractals 40:2152–2159CrossRefzbMATHGoogle Scholar
  17. Goh SM, Noorani MSM, Hashim I, Al-Sawalha MM (2009) Variational iteration method as a reliable treatment for the hyperchaotic Rssler system. Int J Nonlinear Sci Numer Simul 10:363–371CrossRefGoogle Scholar
  18. Gonzalez G, Arenas AJ, Jodar L (2009) Piecewise finite series solutions of seasonal diseases models using multistage Adomian method. Commun Nonlinear Sci Numer Simul 14:3967–3977MathSciNetCrossRefzbMATHGoogle Scholar
  19. Kocic LM, Gegovska-Zajkova S, Kostadinova S (2010) On Chua dynamical system. Ser A Appl Math Inf Mech 2:53–60Google Scholar
  20. Kalita JC, Dalal DC, Dass AK (2002) A class of higher order compact schemes for the unsteady two-dimensional convection diffusion equation with variable convection coefficients. Int J Numer Methods Fluids 38:1111–1131MathSciNetCrossRefzbMATHGoogle Scholar
  21. Li J, Visbal MR (2006) High-order compact schemes for nonlinear dispersive waves. J Sci Comput 26(1):1–23MathSciNetCrossRefzbMATHGoogle Scholar
  22. Lorenz E (1963) Deterministic nonperiodic flow. J Atmos Sci 20:130–141CrossRefzbMATHGoogle Scholar
  23. Luo X, Small M, Danca M, Chen G (2007) On a dynamical system with multiple chaotic attractors. Int J Bifurc Chaos 17:3235–3251MathSciNetCrossRefzbMATHGoogle Scholar
  24. Mossa Al-Sawalha M, Noorani MSM, Hashim I (2009) On accuracy of Adomian decomposition method for hyperchaotic Rössler system. Chaos Solitons Fractals 40:1801–1807CrossRefzbMATHGoogle Scholar
  25. Motsa SS, Dlamini PG, Khumalo M (2012) Solving hyperchaotic systems using the spectral relaxation method. Abstr Appl Anal 2012:203461.  https://doi.org/10.1155/2012/203461 MathSciNetCrossRefzbMATHGoogle Scholar
  26. Motsa SS, Dlamini P, Khumalo M (2013) A new multistage spectral relaxation method for solving Chaotic initial value systems. Nonlinear Dyn 72(1):265–283MathSciNetCrossRefGoogle Scholar
  27. Odibat ZM, Bertelle C, Aziz-Alaoui MA, Duchamp GHE (2010) A multi-step differential transform method and application to non-chaotic or chaotic systems. Comput Math Appl 59:1462–1472MathSciNetCrossRefzbMATHGoogle Scholar
  28. Rabinovich MI, Fabrikant AL (1979) Stochastic self-modulation of waves in nonequlibrium media. J Exp Theor Phys 77:617–629Google Scholar
  29. Rech PC, Albuquerque HA (2009) A hyperchaotic Chua system. Int J Bifurc Chaos 19:3823–3828CrossRefzbMATHGoogle Scholar
  30. Rikitake T (1958) Oscillations of a system of disk dynamos. Proc Cambr Philos Soc 54:89–105MathSciNetCrossRefzbMATHGoogle Scholar
  31. Rössler OE (1976) An equation for continuous chaos. Phys Lett A 57(5):397–398CrossRefzbMATHGoogle Scholar
  32. Sari M (2009) Solution of the porous media equation by a compact finite difference method. Math Probl Eng 2009:912541.  https://doi.org/10.1155/2009/912541 zbMATHGoogle Scholar
  33. Sari M, Grarslan G (2011) A sixth-order compact finite difference method for the one-dimensional sine-Gordon equation. J Numer Method Biomed Eng 27(7):1126–1138MathSciNetCrossRefzbMATHGoogle Scholar
  34. Sari M, Gurarslan G (2009) A sixth-order compact finite difference scheme to the numerical solutions of Burgers equation. Appl Math Comput 208:475–483MathSciNetzbMATHGoogle Scholar
  35. Shah A, Yuan L, Khan A (2010) Upwind compact finite difference scheme for time-accurate solution of the incompressible Navier–Stokes equations. Appl Math Comput 215(9):3201–3213MathSciNetzbMATHGoogle Scholar
  36. Wang S, Yu Y (2012) Application of multistage homotopy perturbation method for the solutions of the Chaotic fractional order systems. Int J Nonlinear Sci 13:3–14MathSciNetzbMATHGoogle Scholar
  37. Xiang-Jun W, Jing-Sen L, Guan-Rong C (2008) Chaos synchronization of Rikitake chaotic attractor using the passive control technique. Nonlinear Dyn 53:45–53MathSciNetCrossRefGoogle Scholar
  38. Zhang PG, Wang JP (2012) A predictor-corrector compact finite difference scheme for Burgers equation. Appl Math Comput 219:892–898MathSciNetzbMATHGoogle Scholar

Copyright information

© SBMAC - Sociedade Brasileira de Matemática Aplicada e Computacional 2018

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of JohannesburgAuckland ParkSouth Africa
  2. 2.Department of Applied Physics and Engineering MathematicsUniversity of JohannesburgJohannesburgSouth Africa
  3. 3.Department of Mathematical SciencesUniversity of South AfricaFloridaSouth Africa

Personalised recommendations